Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 44, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 6, 1999, 2:25 AM CST for Stone County, Mississippi. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 1999, 2:25 AM CST (08:25 UTC)
- Expired
- Mar 6, 1999, 3:45 AM CST
- In force
- 80 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Stone County, MS
The radar
The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 060825 RRA SVRMOB MSC131-060945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 225 AM CST SAT MAR 6 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONE COUNTY IN SOUTHEASTERN MISSISSIPPI * UNTIL 345 AM CST * AT 224 AM CST... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF WIGGINS... MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - BEATRICE BY 240 AM CST RAMSEY SPRINGS BY 245 AM CST THIS STORM HAS A HISTORY OF PRODUCING DIME SIZE HAIL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DREADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 3:18 PM CST, 11 hours 7 minutes earlier.
Area forecast discussion, Mar 5, 3:18 PM CST, 11 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 318 PM CST FRI MAR 5 1999 MID/UPPER LEVEL CLOUD COVER MOVING INTO AREA MAY PROVIDE ENOUGH INSULATION TO AVERT EARLY AM FOG FORMATION. ALSO EXPECT WINDS TO INCREASE LATER THIS MORNING AS PRESSURE GRADIENT TIGHTENS. INCREASING LOW LEVEL MOISTURE ADVECTING INTO AREA WITH WARMING SOUTHEASTERLY FLOW AS LOW LEVEL RIDGE SHIFTS TO THE NORTHEAST. 12Z ANALYSIS INDICATED BASICALLY ZONAL MID AND UPPER LEVEL WINDS...WITH MODEST AMPLIFICATION IN THE LOW LEVELS. THIS WILL LIKELY KEEP MOST OF THE ACTION TO THE NORTH OF THE CWA AS THE NEXT SYSTEM PUSH THROUGH ON SATURDAY. THE MODELS PICK UP ON THIS WITH THE ETA SHOWING THE GREATEST LIFTING IN THE CWA VICINITY. ETA ACCORDINGLY SHOWS MUCH HIGHER PRECIP VALUES INTO SATURDAY THAN DO NGM OR AVN MODELS...AND APPEAR TO BE OVERDONE. THE ZONAL FLOW ALOFT WILL LIMIT CHANCES OF SEVERE DEVELOPMENT ON SATURDAY...ALTHOUGH LOW LEVEL DIRECTIONAL SHEAR WILL AGAIN BE EVIDENT AHEAD OF THE FRONT. IN BASIC AGREEMENT WITH GUIDANCE TEMPS HOWEVER NGM TOO LOW ON SATURDAY POPS AS FRONT MOVES THROUGH. OVER THE COASTAL WATERS...SOUTHEASTERLY WINDS WILL VEER MORE SOUTHERLY AND INCREASE SOMEWHAT TODAY AS LOW LEVEL RIDGE SHIFTS TO THE NORTHEAST AND THE PRESSURE GRADIENT TIGHTENS SLIGHTLY AHEAD OF ADVANCING COLD FRONT. RECOMMENDING SCEC FOR TODAY. MOB 69/57/73/50 0241 PNS 67/57/73/52 0142 DTS 65/59/73/54 0142 GZH 69/56/73/49 0241 13
Nearby
Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.